MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SIG MOD TIB TRAY CEM COCR 1.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS, INC. 1818910 SIG MOD TIB TRAY CEM COCR 1.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158115000
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Failure to properly seat 30mm stem extension implant to sigma fixed bearing tibial tray.Surgical tech could not fully seat threaded stem extension implant to tibial tray cone even when applying significant mechanical torque force.Under normal circumstances the stem extension implant can be mostly seated to the tibial implant by hand resulting in the need only to slightly torque to appropriate tension using the stem wrench instrument.In this case the tech was not able to fully seat with significant effort.Surgeon then requested to have another (additional same sized stem implant) opened with a similar end result.He then attempted to further torque under his own strength and was finally able to seat the stem to a point appearing to be flush with the threaded tibial cone implant.The consensus was that perhaps there was a defect in the thread pattern of the receiving tibial tray implant and that through significant torque force the harder tibial tray threads perhaps cross threaded the softer metal stem threads resulting in full or nearly full seating of the two pieces.Both opened stem extension implants were subsequently wasted due to circumstances unrelated to the difficulty of seating the stem to tray.Note: my concern is that perhaps there may be a manufacturing defect in the thread pattern for the specific lot number associated with the tibial tray implant ref #(b)(4) lot 8742929.This ref# was on backorder for a significant amount of time therefore i am concerned that there may have been an associated quality control issue with this lot number.Due to the frequency of use in my territory of this construct i remain concerned about any potential on going issues.Patient consequence? :yes patient consequence description:delay in final implantation of approximately 10 minutes is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: product code 158115000, lot number 8742929 device history review: dhr review product code: 158115000, work order (b)(4) was manufactured on (b)(4) 2018.12 parts were manufactured per specification and all raw materials met specification.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Investigation summary no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot product code (b)(4), lot number 8742929 product code (b)(4), work order (b)(4) was manufactured on (b)(4) 2018.12 parts were manufactured per specification and all raw materials met specification.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG MOD TIB TRAY CEM COCR 1.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7424626
Report Number1818910-2018-57177
Device Sequence Number147456
Product Code JWH
UDI-Device Identifier10603295063568
UDI-Public10603295063568
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K032151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158115000
Device Lot Number8742929
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer06/12/2018
09/17/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/19/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR